Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 2, 2008, 7:59 AM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 7:59 AM CDT (12:59 UTC)
- Expired
- Sep 2, 2008, 8:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 021259 TORLCH LAC045-099-021330- /O.NEW.KLCH.TO.W.0032.080902T1259Z-080902T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 759 AM CDT TUE SEP 2 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA... CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA... * UNTIL 830 AM CDT * AT 756 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LYDIA...OR ABOUT NEAR AVERY ISLAND...MOVING NORTHEAST AT 36 MPH. * THE TORNADO WILL BE NEAR... LYDIA BY 805 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3009 9143 2986 9183 2992 9189 3025 9161 TIME...MOT...LOC 1259Z 225DEG 31KT 2991 9182 $$ JS
1 follow-up statement
000 WWUS54 KLCH 021313 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 813 AM CDT TUE SEP 2 2008 LAC045-099-021330- /O.CON.KLCH.TO.W.0032.000000T0000Z-080902T1330Z/ IBERIA LA-ST. MARTIN LA- 813 AM CDT TUE SEP 2 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR CENTRAL ST. MARTIN AND NORTH CENTRAL IBERIA PARISHES... AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LYDIA...OR 3 MILES SOUTHEAST OF NEW IBERIA...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... LAKE FAUSSE POINTE AND LOREAUVILLE BY 820 AM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3009 9143 2990 9177 2997 9184 3025 9161 TIME...MOT...LOC 1313Z 224DEG 30KT 2999 9173 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 2, 7:06 AM CDT, 53 minutes earlier.
Area forecast discussion, Sep 2, 7:06 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 AM CDT TUE SEP 2 2008
.UPDATE...THE WIND ADVISORY FOR CENTRAL LOUISIANA HAS EXPIRED.
UPDATED ZONES TO FOLLOW.
&&
.PREV DISCUSSION... /ISSUED 518 AM CDT TUE SEP 2 2008/
SYNOPSIS...TROPICAL STORM GUSTAV WHICH WAS OVER WESTERN PORTIONS
OF CENTRAL LOUISIANA AROUND MIDNIGHT HAS MOVED INTO NORTHERN
LOUISIANA AND HAS BEEN DOWNGRADED TO A TROPICAL DEPRESSION. IN THE
WAKE OF THIS STORM, A SOUPY TROPICAL ATMOSPHERE REMAINS WITH
CONVERGING WINDS IN THE LOW LEVELS AND A GOOD MOIST FETCH OUT OF
THE GULF. THE TROPICS REMAIN VERY ACTIVE. A WARY EYE IS CAST OUT
IN THE ATLANTIC WHERE IKE APPEARS TO BE MAKING A WESTERLY BEELINE
FOR THE SOUTHERN BAHAMAS. THE EURO WANTS TO TAKE IKE INTO THE GULF
10 DAYS OUT. WELL BE WATCHING HPC AND TPC FOR ONGOING ADVISORIES
ON IKE. A BROAD UPPER RIDGE ACROSS THE ATLANTIC RIDING INTO THE
NORTHEASTERN GULF LOOKS TO BE A PLAYER. STAY TUNED.
DISCUSSION...WILL UPDATE AGAIN AS WE EXPECT THE WINDS TO RELAX
OVER CENTRAL LOUISIANA BELOW WIND ADVISORY CRITERIA AROUND DAYBREAK.
ALTHOUGH ADDITIONAL RAIN IS INBOUND INTO CENTRAL LOUISIANA, THE
RAIN LOOKS SUFFICIENTLY LIGHT TO ALLOW THE FLASH FLOOD WATCH TO EXPIRE.
A SHORT TERM PROBLEM AREA IS ACADIANA WHERE TROPICAL SHOWERS ARE
IN TRAIN ON A FEEDER BAND EXTENDING INTO THE GULF. THIS AREA MAY
SOON REACH FLOOD WARNING CRITERIA. GFS IS VERIFYING WELL ON GUSTAV
AT THIS TIME.
AVIATION...LIMITED DAYTIME HEATING WILL BRING MVFR CIGS WITH
BANDED SHOWERS AND A FEW TSTMS. GUSTY SURFACE WINDS WITH THE
SHOWERS OUT OF THE SOUTHWEST.
MARINE...CHURNING SEAS IN THE WAKE OF GUSTAV WILL BE SLOW TO
SUBSIDE ALONG WITH THE SOUTHWESTERLY WINDS. EXTENDED THE SMALL
CRAFT ADVISORY INTO WEDNESDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 80 88 80 83 / 70 50 50 30 10
KBPT 82 79 89 82 86 / 60 50 40 20 10
KAEX 80 75 82 75 80 / 80 70 60 40 20
KLFT 85 80 83 78 82 / 80 50 60 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: IBERIA...ST. MARY...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
JSHazardous weather outlook, Sep 2, 6:05 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT TUE SEP 2 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-031115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 605 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE COASTAL FLOOD WARNING HAS BEEN DOWNGRADED TO A COASTAL FLOOD ADVISORY FOR THE PARISHES AROUND VERMILION BAY WHERE STRONG SOUTHWEST WINDS ARE DIMINISHING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE WITH BANDS OF SHOWERS IN TRAIN ASSOCIATED WITH WHAT IS NOW TROPICAL DEPRESSION GUSTAV OVER NORTHERN LOUISIANA. A SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR STRONG SOUTHWESTERLY WINDS AND SEAS GREATER THAN 6 FEET. A WIND ADVISORY OVER CENTRAL LOUISIANA WILL BE ALLOWED TO EXPIRE AROUND DAYBREAK AS THE EFFECTS OF GUSTAV CONTINUE TO FADE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SMALL CRAFT ADVISORY WILL CONTINUE INTO WEDNESDAY EVENING AS STRONG SOUTHWESTERLY WINDS AND HIGH SEAS GRADUALLY SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS CAN STAND DOWN. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SWEENEY
In the hours before
Special weather statement, Sep 2, 7:46 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 746 AM CDT TUE SEP 2 2008 LAZ029-032-033-042>045-052>055-022130- AVOYELLES-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...MARKSVILLE...VILLE PLATTE...OPELOUSAS... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE... NEW IBERIA...MORGAN CITY 746 AM CDT TUE SEP 2 2008 ...FUNNEL CLOUDS POSSIBLE TODAY... SPIRAL RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION GUSTAV WILL PERSIST ACROSS SOUTH CENTRAL AND EAST CENTRAL LOUIAIANA. EMBEDDED WITHIN THESE RAINBANDS ARE ROTATING STORMS...AND THE CONSEQUENT FUNNEL CLOUDS. THESE RAINBANDS WILL SLOWLY MAKE THEIR WAY WESTWARD TODAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:09 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 36 min |
| Sep 1, 7:50 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 40 min |
| Sep 1, 8:05 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 1, 8:13 PM CDT | Tornado Warning | LCH | Rapides | 47 min |
| Sep 1, 8:28 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 47 min |
| Sep 1, 9:41 PM CDT | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 6 hr |
| Sep 1, 10:18 PM CDT | Coastal Flood Warning | LCH | 8 hr | |
| Sep 1, 10:28 PM CDT | Small Craft Advisory | LCH | 38 hr | |
| Sep 1, 10:38 PM CDT | Lake Wind Advisory | LCH | Allen, Beauregard, Evangeline, Lafayette, Saint Landry, Saint Martin | 3 hr |
| Sep 1, 10:46 PM CDT | Areal Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 6 hr |
| Sep 2, 1:51 AM CDT | Wind Advisory | LCH | Avoyelles, Rapides, Vernon | 5 hr |
| Sep 2, 1:55 AM CDT | Hurricane Local Statement | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 9 days |
| Sep 2, 5:21 AM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 114 min |
| Sep 2, 6:04 AM CDT | Coastal Flood Advisory | LCH | 6 hr | |
| Sep 2, 8:25 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 34 hr |
| Sep 2, 9:11 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 2 hr |
| Sep 2, 11:21 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Sep 2, 1:36 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 114 min |
| Sep 2, 2:39 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Saint Landry | 3 hr |
| Sep 2, 3:28 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 32 min |
| Sep 2, 3:42 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Rapides, Vernon | 33 min |
| Sep 2, 3:50 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin | 115 min |
| Sep 2, 4:55 PM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Sep 2, 6:36 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Jefferson Davis | 24 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.